ADVERTISEMENT

Q. I took Accutane for 10 months and stopped it three months back. Why is my skin bumpy now?

Answered by
Dr. Subhash Kashyap
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Apr 09, 2020 and last reviewed on: Mar 24, 2021

Hi doctor,

I was taking Accutane 40 mg for ten months. Now I have stopped taking it for three months. After stopping it, I seem to have some small elevated bumps in my skin.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Isotretinoin is the best drug of choice for acne vulgaris. You have taken it for ten months and it is a too long time. Young-aged people are more prone to develop acne vulgaris. It is good to use Accutane 40 mg daily for three to four months. After that, it can be stopped. Most of the patients will not have acne for one and a half years. Again, another course can be taken for three to four months. If you have similar lesions of comedones, whiteheads, or blackheads, then I suggest you start taking it. You can take Accutane 20 mg in the morning and 20 mg in the evening. You can send your photo for review. Acne can cause dryness in the skin and so take plenty of water. Do not touch your face too often. You can use Clindamycin gel over the lesions twice daily. You can also use Salicyclic acid face wash 2% while having more comedones.


Investigations to be done:

You need to do a lipid profile.

Regarding follow up:

Have a review after four weeks.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have itchy lumps and rashes on stomach and thigh. Why?

In my opinion, you are having an urticarial rash ...   Read full

Can you suggest an alternative to Accutane for acne?

.. visit your physician as soon as possible. All these can be symptoms of obstructive jaundice. To confirm get your blood tested for complete blood count and liver function test. Also, get a urine routine microscopic test and ultrasound abdomen. Stop...   Read full

Top 10 Questions on Acne

.. is commonly known as pimples starts in teens. It leads to the lowering of self-esteem, decreased work capacity and some form of permanent scarring. There is a huge misinformation among parents and patients about the disease, thus leaving them perp...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.